Instability of the stationary solutions of generalized dissipative Boussinesq equation

Amin Esfahani

Applications of Mathematics (2014)

  • Volume: 59, Issue: 3, page 345-358
  • ISSN: 0862-7940

Abstract

top
In this work we study the generalized Boussinesq equation with a dissipation term. We show that, under suitable conditions, a global solution for the initial value problem exists. In addition, we derive sufficient conditions for the blow-up of the solution to the problem. Furthermore, the instability of the stationary solutions of this equation is established.

How to cite

top

Esfahani, Amin. "Instability of the stationary solutions of generalized dissipative Boussinesq equation." Applications of Mathematics 59.3 (2014): 345-358. <http://eudml.org/doc/261178>.

@article{Esfahani2014,
abstract = {In this work we study the generalized Boussinesq equation with a dissipation term. We show that, under suitable conditions, a global solution for the initial value problem exists. In addition, we derive sufficient conditions for the blow-up of the solution to the problem. Furthermore, the instability of the stationary solutions of this equation is established.},
author = {Esfahani, Amin},
journal = {Applications of Mathematics},
keywords = {damped Boussinesq equation; stationary solution; instability; damped Boussinesq equation; stationary solution; instability},
language = {eng},
number = {3},
pages = {345-358},
publisher = {Institute of Mathematics, Academy of Sciences of the Czech Republic},
title = {Instability of the stationary solutions of generalized dissipative Boussinesq equation},
url = {http://eudml.org/doc/261178},
volume = {59},
year = {2014},
}

TY - JOUR
AU - Esfahani, Amin
TI - Instability of the stationary solutions of generalized dissipative Boussinesq equation
JO - Applications of Mathematics
PY - 2014
PB - Institute of Mathematics, Academy of Sciences of the Czech Republic
VL - 59
IS - 3
SP - 345
EP - 358
AB - In this work we study the generalized Boussinesq equation with a dissipation term. We show that, under suitable conditions, a global solution for the initial value problem exists. In addition, we derive sufficient conditions for the blow-up of the solution to the problem. Furthermore, the instability of the stationary solutions of this equation is established.
LA - eng
KW - damped Boussinesq equation; stationary solution; instability; damped Boussinesq equation; stationary solution; instability
UR - http://eudml.org/doc/261178
ER -

References

top
  1. Berestycki, H., Lions, P.-L., Nonlinear scalar field equations I: Existence of a ground state, Arch. Ration. Mech. Anal. 82 (1983), 313-345. (1983) Zbl0533.35029MR0695535
  2. Berestycki, H., Lions, P.-L., Nonlinear scalar field equations II: Existence of infinitely many solutions, Arch. Ration. Mech. Anal. 82 (1983), 347-375. (1983) Zbl0556.35046MR0695536
  3. Biler, P., 10.1002/mma.1670140607, Math. Methods Appl. Sci. 14 (1991), 427-443. (1991) Zbl0753.35011MR1119240DOI10.1002/mma.1670140607
  4. Boussinesq, J., Essay on the theory of flowing water, Mém. prés. p. div. sav. de Paris 23 (1877), 666-680 French. (1877) 
  5. Boussinesq, J., Théorie de l'intumescence liquide appelée onde solitaire ou de translation, se propageant dans un canal rectangulaire, C. R. 72 (1871), 755-759 French. (1871) 
  6. Boussinesq, J., Theory of wave and vorticity propagation in a liquid through a long rectangular horizontal channel, Liouville J. 17 (1872), 55-109. (1872) 
  7. Craig, W., 10.1080/03605308508820396, Commun. Partial Differ. Equations 10 (1985), 787-1003. (1985) MR0795808DOI10.1080/03605308508820396
  8. Liu, Y., 10.1137/S0036141093258094, SIAM J. Math. Anal. 26 (1995), 1527-1546. (1995) Zbl0857.35103MR1356458DOI10.1137/S0036141093258094
  9. Liu, Y., 10.1007/BF01053535, J. Dyn. Differ. Equations 5 (1993), 537-558. (1993) Zbl0784.34048MR1235042DOI10.1007/BF01053535
  10. Liu, Y., 10.1016/S0022-0396(02)00020-7, J. Differ. Equations 192 (2003), 155-169. (2003) Zbl1024.35078MR1987088DOI10.1016/S0022-0396(02)00020-7
  11. Liu, Y., Xu, R., 10.1016/j.jde.2007.10.015, J. Differ. Equations 244 (2008), 200-228. (2008) Zbl1138.35066MR2373660DOI10.1016/j.jde.2007.10.015
  12. Liu, Y., Xu, R., 10.1016/j.jmaa.2006.09.010, J. Math. Anal. Appl. 331 (2007), 585-607. (2007) Zbl1113.35113MR2306025DOI10.1016/j.jmaa.2006.09.010
  13. Liu, Y., Xu, R., 10.3934/dcdsb.2007.7.171, Discrete Contin. Dyn. Syst., Ser. B 7 (2007), 171-189. (2007) Zbl1121.35085MR2257457DOI10.3934/dcdsb.2007.7.171
  14. Liu, Y., Xu, R., Yu, T., 10.1016/j.na.2007.03.029, Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 68 (2008), 3332-3348. (2008) Zbl1149.35367MR2401347DOI10.1016/j.na.2007.03.029
  15. Liu, Y., Zhao, J., 10.1016/j.na.2005.09.011, Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 64 (2006), 2665-2687. (2006) Zbl1096.35089MR2218541DOI10.1016/j.na.2005.09.011
  16. Miles, J. W., 10.1146/annurev.fl.12.010180.000303, Annu. Rev. Fluid Mech. 12 (1980), 11-43. (1980) Zbl0463.76026MR0565388DOI10.1146/annurev.fl.12.010180.000303
  17. Ohta, M., Remarks on blowup of solutions for nonlinear evolution equations of second order, Adv. Math. Sci. Appl. 8 (1998), 901-910. (1998) Zbl0920.35025MR1657188
  18. Pazy, A., Semigroups of Linear Operators and Applications to Partial Differential Equations, Applied Mathematical Sciences 44 Springer, New York (1983). (1983) Zbl0516.47023MR0710486
  19. Sell, G. R., You, Y., Semiflows and global attractors, Proc. ICTP Workshop on Infinite Dimensional Dynamical Systems, Trieste, Italy (1993), 1-13. (1993) 
  20. Varlamov, V., 10.1002/(SICI)1099-1476(19960525)19:8<639::AID-MMA786>3.0.CO;2-C, Math. Methods Appl. Sci. 19 (1996), 639-649. (1996) Zbl0847.35111MR1385158DOI10.1002/(SICI)1099-1476(19960525)19:8<639::AID-MMA786>3.0.CO;2-C
  21. Varlamov, V., On the Cauchy problem for the damped Boussinesq equation, Differ. Integral Equ. 9 (1996), 619-634. (1996) Zbl0844.35095MR1371712
  22. Varlamov, V., 10.1016/S0362-546X(98)00207-7, Nonlinear Anal., Theory Methods Appl. 38 (1999), 447-470. (1999) Zbl0938.35146MR1707871DOI10.1016/S0362-546X(98)00207-7
  23. Varlamov, V., 10.3934/dcds.1998.4.431, Discrete Contin. Dyn. Syst. 4 (1998), 431-444. (1998) Zbl0952.35103MR1612736DOI10.3934/dcds.1998.4.431
  24. You, Y., Inertial manifolds and applications of nonlinear evolution equations, Proc. ICTP Workshop on Infinite Dimensional Dynamical Systems, Trieste, Italy (1993), 21-34. (1993) 

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.